Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 15, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 17, 2002, 6:50 PM EDT for Wayne County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2002, 6:50 PM EDT (22:50 UTC)
- Expired
- Apr 17, 2002, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 7:00 PM EDT | Hail 0.88 | Madray Spgs, GA | Lightning damage to structure roof also. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 172250 SVRJAX GAC305-172330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EDT WED APR 17 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST GEORGIA * UNTIL 730 PM EDT * AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES NORTHEAST OF ODUM...OR ABOUT 12 MILES NORTH OF JESUP...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ODUM AT 655 PM EDT... DOCTORTOWN AT 715 PM EDT... JESUP AT 725 PM EDT AND GARDI AT 730 PM EDT. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ LAT...LON 3184 8187 3178 8207 3144 8198 3152 8171 CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:55 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 17, 2:55 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT WED APR 17 2002 CURRENTLY...THE SUMMER PATTERN CONTINUES. SURFACE RIDGE FROM THE WESTERN ATLANTIC TO ACROSS NORTH FLORIDA WHICH HAS MOVED A LITTLE SOUTH IN COMPARISON TO YESTERDAYS POSITION. UPPER RIDGE IN THE EASTERN U.S. EAST COAST SEABREEZE BEGINNING TO MOVE IN AND WAS JUST EAST OF THE ST JOHNS RIVER. WSR 88D INDICATING A FEW SHOWERS BREAKING OUT WITH THE SEABREEZE FRONT. TONIGHT...THE ATMOSPHERE IS A LITTLE MORE MOIST AND UNSTABLE TODAY AND THEREFORE EXPECT A LITTLE MORE COVERAGE OF STORMS. HOWEVER...LIKE YESTERDAY THE EAST COAST SEABREEZE SHOULD PUSH WEST AND KEEP MOST OF THE STORMS NEAR GULF COAST REGION LATE THIS AFTERNOON AND EVE. WILL THEREFORE WILL GO WITH LOW POPS RANGING FROM 10 PCT COAST TO 20 PCT INLAND. WILL ALSO SEE PATCHY FOG LATE TONIGHT WHICH MAY BECOME LOCALLY DENSE IN A FEW AREAS. GUIDANCE TEMPS LOOK GOOD...WILL GO ABOUT A DEGREE OR TWO LOWER. THURSDAY...RIDGE SLIPS A LITTLE FURTHER SOUTH...EAST COAST SEABREEZE STILL STRONG ENOUGH TO MAKE IT NEAR I-75 LATE IN THE AFTERNOON. POPS WILL BE HIGHEST INLAND AGAIN. ALSO...TALE END OF WEAKENING SHORT WAVE MOVES THRU SOUTH GEORGIA DURING THE AFTERNOON AND EVE WHICH MAY HELP ENHANCE THE SCATTERED SHOWER AND THUNDERSTORM IN THE LATE AFTERNOON AND EVE ESPECIALLY IN GEORGIA. BOTH AVN AND MESO-ETA INDICATING AREA OF LINGERING PCP IN SOUTH GEORGIA THURSDAY EVE. WILL THEREFORE GO WITH HIGHEST POPS ACROSS EXTREME NORTH FLORIDA INTO INLAND SE GEORGIA (40 PCT BOTH THURSDAY AND THURSDAY AND NIGHT). LOWEST POPS WILL BE IN THE EAST AGAIN (20 PCT). GUIDANCE TEMPS LOOK GOOD OVERALL. FRIDAY...UPPER RIDGE FLATTENS OUT AND BECOMES MORE EAST WEST ORIENTATED. SURFACE RIDGE SLIPS SOUTH INTO NORTH CENTRAL FLORIDA. EAST COAST SEABREEZE NOT AS STRONG...BUT WILL PROBABLY MAKE IT TO NEAR U.S. 301...SO WILL SEE A LITTLE BETTER COVERAGE OF STORMS IN THE EAST. HAVE GONE WITH 30 TO 40 PCT POPS EVERYWHERE FRIDAY AND 30 PCT INLAND FRIDAY EVE WHERE BEST CONVERGENCE WILL BE. WILL ONCE AGAIN HAVE PATCHY LATE NIGHT FOG...WHICH COULD BE LOCALLY DENSE IN THE PLACES THAT GET THE RAIN. SATURDAY/EXTENDED...UPPER RIDGE CONTINUES TO FLATTEN OUT WITH BERMUDA HIGH RIDGE SLIPPING FURTHER SOUTH TO ACROSS SOUTH CENTRAL FLORIDA. MRF SHOWING A COLD FRONT MOVING THRU MONDAY NITE BUT WANT SEE MORE RUNS BEFORE COMMITTING TO THIS. WILL CONTINUE PREVIOUS FCST OF CHC OF AFTERNOON STORMS GEORGIA AND SLGT CHC FOR FLORIDA. TEMPS CONTINUE TO BE ABOVE NORMAL. MARINE/FIRE WX...NO CONCERNS...EXCEPT FOR AFTERNOON THUNDERSTORMS. PRELIM CCF AMG BB 062/087 063/086 063 08244 SSI BB 065/080 065/081 066 08122 JAX BB 062/085 063/086 063 08122 SGJ BB 065/080 065/081 065 08122 GNV BB 062/087 062/086 063 08242 OCF BB 062/087 062/088 063 08242 08 .JAX... .GA...NONE. .FL...NONE. PUBLIC/MARINE...PETERSON AVIATION/FIRE WX...ZAPPE
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.